Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Phen-Fen, Remeron, and brain damage?

Posted by Sherry Graham on April 12, 1999, at 21:48:36

In reply to Re: Phen-Fen, Remeron, and brain damage?, posted by Aaron on August 27, 1998, at 13:07:22

> > So then I guess the claim is that PF caused the overproduction of serotonin; it wasn't *just* the fact that it increased the amount of serotonin in the synapse via causing its production.
> > I find it quite disturbing that the media all but ignored that side effect of PF; surely it seems serious enough to report. Furthermore, I keep running into health professionals who had no idea that this drug had that side effect. Such events make me perhaps overcautious in figuring out the potential side effects of these sorts of drugs.

> > Anyway, thanks for the answer, Dr. Bob.

> > Best,

> > Matt

> > > > From what I understand, Phen-Fen caused brain damage by causing
> > > > the production of serotonin. Remeron
> > > > appears also to cause the production of serotonin. Has research
> > > > shown that Remeron won't cause brain damage?

> > > Too much of a good thing can be bad. I'm not aware
> > > of any evidence that Remeron (mirtazapine) can
> > > cause brain damage. Disclaimer: you never know,
> > > though.

> > > Bob

> Bob

> SSRI's is a group of antidepress that increase serotein and do not cause brain damage. If anything they help inprove your brain power by relaxing your body

> Thanks.....

Dr. Bob,

I am doing some research on remeron, via the internet and came across this web page. My father who is 83 was just recently put on remeron.
He had a very mild stroke in 93, but since then he has been taking chelation treatments, and even his medical doctor admits is clotting of the arteries has decreased to about 60% clogged.
Here is my point. We have regular sonagrams done to check is clotting, and his neck and heart are fine. Four weeks ago he had another mild stroke, two weeks after he had started Remeron.
When he got to the hospital, and stayed for 2 days they said nothing looked to have caused the stroke, but his left mouth and arm and leg are showing the signes of a stroke. While he was in the hospital they gave him no medication, not even Heperin to thin his blood, they said it wasn't needed.

Since he has been home from the hospital, we have continued every night to give him the Remeron, doctors orders. Today my mother decided to give it to him in the afternoon, because he was crawling the walls every night since he has been home, and she thought it might be the Remeron. Sure enough, the Remeron made him a nervous reck this afternoon, and it will wear off in about 4 to 5 hours mom says.

I am questing if the Remeron caused the damage, because he had no badly clotted arteries? What do you think?

P.S. No offense, are you a M.D.?




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sherry Graham thread:50